GO!

Seizures in Hyperthyroid Senior

This forum is for cat lovers seeking everyday advice and suggestions on health-related issues. Remember, however, that advice on a public forum simply can't be a substitute for proper medical attention. Only your vet can say assuredly what is best for your cat.

  
Spooky Boo

Love is kinda- crazy...
 
 
Purred: Tue Jan 7, '14 8:21am PST 
I am 19 years old - and have been getting tapazole compound in my ears for several years now to keep my T-4 levels in check, and recently I have started having seizures. I have had three so far that my family has seen in the past three months (and it scares them very much) but I maybe have had more when they are away at work. I am not sure since I blank out for about 1-3 minutes each time. I come out of this very confused and my meowmee holds me and talks to me until I seem less confused.

My vet-doc has upped my tapazole last month hoping that this would cause me to not have seizures anymore and avoid me having to take an anti-seizure drug, but I guess either my levels are not low enough yet, or there is something worse going on.

Has any other kitty had this experience? Does any kitty take anti-seizure meds? I'm a senior, and I've heard they can cause you to have other problems like kidney failure, etc, things us seniors are more susesptible to anyway.

Thank you,
Ms. Spooky Boo aka Perfect Pook
[notify]

Spooky Boo

Love is kinda- crazy...
 
 
Purred: Tue Feb 11, '14 6:26pm PST 
I guess nobody has had this happen?
[notify]

Merlin - An Angel- Forever

*Poof*
 
 
Purred: Wed Feb 12, '14 8:58am PST 
There's few people around the Catster forums now shrug Lots of people have already left once Catster posted the news that all the community areas will be closing on March 3 confused

Maybe you can check out some of the other boards that have been listed in the comments section of the Catster annoucement and see if anyone there has had a similar situation.
[notify]


Beatrice- (Miss You!- '94-'12)

The very Beast- of all

moderator
 
 
Purred: Wed Feb 12, '14 12:10pm PST 
Bea began having seizures near the end of her life. She was 18.5 years old, hyperthyroid and took methimazole for it. She also had IBD and allergies that she was taking prednisolone, famotidine and metronidazole for, and she'd been newly diagnosed with congestive heart failure and had begun taking furosemide.

The vet never did determine the exact cause of her seizures. She suspected that she may have had a stroke as a result of the CHF, but I suppose it could also have been a side effect of one of the medications. In the meantime, though, she'd become extremely weak and stopped eating and we made the decision to let her go.

I know that isn't very helpful, but I did want to say that you're not alone.
Sending purrs for you, sweet Spooky Boo! Please keep us posted!
hug